Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 22, NWS Buffalo, NY

March 24, 2009

NWS Buffalo, NY issued this small craft advisory at Mar 24, 2009, 3:35 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 3:35 PM EDT (19:35 UTC)
Expired
Mar 24, 2009, 8:00 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WHUS71 KBUF 241935
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT TUE MAR 24 2009


LOZ042-250000-
/O.NEW.KBUF.SC.Y.0022.090324T1935Z-090325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
335 PM EDT TUE MAR 24 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

BRISK NORTHEAST WINDS WITH 3 TO 5 FOOT WAVES WILL BACK TO EAST
THIS EVENING AND WEAKEN WITH WAVES SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:27 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 24, 3:27 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT TUE MAR 24 2009

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT, THEN DEEP LOW
PRESSURE MOVING NORTHEAST FROM MINNESOTA WILL PUSH A FRONT WITH SOME
SHOWERS ACROSS THE AREA WEDNESDAY NIGHT. LOW PRESSURE MOVING
NORTHEAST UP THE APPALACHIANS WILL LIKELY BRING MORE RAIN THURSDAY
AFTERNOON AND NIGHT...BEFORE WEAK HIGH PRESSURE BRINGS A RETURN TO
DRY AND MILDER WEATHER ON FRIDAY. UNSETTLED WEATHER CONDITIONS WILL
RETURN DURING THE UPCOMING WEEKEND WHEN LOW PRESSURE MOVES NORTHEAST
FROM THE MISSISSIPPI VALLEY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE TO THE COAST TONIGHT AND KEEP DRY AND COOL
CONDITIONS OVER THE AREA. CIRRUS AHEAD LOW PRESSURE MOVING NORTHEAST
FROM MINNESOTA AND WARM ADVECTION ALOFT WILL KEEP OVERNIGHT LOWS A
LITTLE WARMER IN THE WEST WITH MID TO UPPER 20S, BUT TEMPERATURES
WILL DROP INTO THE TEENS EAST OF LAKE ONTARIO WHERE SKIES WILL CLEAR
AGAIN.

A FRONT TRAILING FROM THE LOW MOVING INTO ONTARIO WILL APPROACH THE
AREA WEDNESDAY AFTERNOON WITH SKIES CLOUDING UP AND A CHANCE OF
SHOWERS LATE IN THE AFTERNOON WEST OF THE GENESEE VALLEY. SOUTHERLY
WINDS AND 850 MB TEMPERATURES RISING TO +5C WILL BRING HIGHS INTO
THE LOWER 50S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BOTH THE NAM AND GFS BRING THE FRONT THROUGH WEDNESDAY NIGHT AND WE
HAVE FOLLOWED THE FASTER GFS AND THE MAV POPS WITH 70% POPS. THERE
WILL BE A BREAK FOR AWHILE THURSDAY, WITH JUST A CHANCE OF LINGERING
SHOWERS, THEN AN UPPER SHORT WAVE MOVES INTO THE AREA, AND SURFACE
LOW PRESSURE MOVES NORTH FROM THE APPALACHIANS, WITH RAIN LIKELY
MOVING IN FROM THE SOUTH THURSDAY AFTERNOON, AND SPREADING ACROSS
THE AREA THURSDAY NIGHT AS THE LOW CROSSES THE AREA. IT WILL BE COLD
ENOUGH ALOFT EAST OF LAKE ONTARIO FOR SOME SNOW TO MIX IN AFTER
MIDNIGHT, BUT IT SHOULD MELT AS IT FALLS WITH TEMPERATURES REMAINING
JUST ABOVE FREEZING. THERE WILL BE JUST A LOW CHANCE OF A LINGERING
SHOWER EAST OF LAKE ONTARIO EARLY FRIDAY MORNING AS THE LOW MOVES
QUICKLY DOWN THE ST LAWRENCE VALLEY...THEN RIDGING WILL BUILD IN
WITH FAIR AND MILD WEATHER. HIGH TEMPERATURES WILL BE CLOSE TO 50
WITH SOME CLOUDS SPREADING IN LATE IN THE DAY AHEAD OF THE NEXT
LOW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK STORM SYSTEM SLIDING BY WELL TO OUR SOUTH EARLY FRIDAY MAY
BRING A SHOWER TOWARDS THE EASTERN END OF LAKE ONTARIO, OTHERWISE
DRY FRIDAY WITH TEMPERATURES ABOVE NORMAL. THIS SYSTEM FRIDAY CAN BE
TRACED BACK TO TWO SHORT WAVES JUST OFF THE WASHINGTON AND OREGON
COASTLINE ON THE WATER VAPOR IMAGERY AT 20Z TODAY.

500 HPA HEIGHTS RISE THROUGH THE DAY FRIDAY WITH SFC HIGH
PRESSURE OVER THE REGION. THIS SFC HIGH WILL REMAIN ACROSS THE
REGION FRIDAY AND FRIDAY NIGHT AS UPPER LEVEL RIDGE BUILDS ACROSS
THE REGION IN RESPONSE TO A DEEPENING UPSTREAM STORM SYSTEM OVER THE
PLAINS. SATURDAY MORNING A STORM SYSTEM DEVELOPING OVER THE SOUTHERN
PLAINS WILL BRING AN INCREASE IN CLOUDS AND PROBABILITY OF RAIN
LATER SATURDAY. THIS STORM SYSTEM CAN BE TRACED BACK ON THE 1.5 PV
SFC TO AN ELONGATED SHORT WAVE NEAR THE GULF OF ALASKA/ALEUTIAN
ISLANDS ON THE WATER VAPOR IMAGERY AT 20Z TODAY. THIS OCCLUDING
STORM SYSTEM WILL PULL OUT OF THE PLAINS AND ACROSS THE WESTERN
GREAT LAKES THIS WEEKEND LEAVING US ON THE WARM SIDE FOR THE
WEEKEND. RAIN FROM THIS SYSTEM IS POSSIBLE SATURDAY AFTERNOON BUT IT
WILL LIKELY WAIT TILL SATURDAY NIGHT BEFORE RAIN SPREADS ACROSS THE
REGION FROM WEST TO EAST. THE 00Z ECMWF IS SLIGHTLY SLOWER WITH THIS
SYSTEM THAN THE 12Z GFS.

A CHANCE OF SHOWERS REMAINS SUNDAY AND MONDAY AS THE UPPER LEVEL
TROUGH LIFTS FROM OUR WEST TO NORTH. WITH COLDER AIR WRAPPING ACROSS
THE REGION SUNDAY NIGHT AND INTO MONDAY THERE MAY BE SOME WET SNOW
FLAKES MIXING WITH THE RAIN...BUT TEMPERATURES ALOFT ARE NOT COLD
ENOUGH FOR ANY LAKE EFFECT. SFC TEMPERATURES ON MONDAY WILL FALL
BACK TO SEVERAL DEGREES BELOW NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGED FROM QUEBEC TO THE MID ATLANTIC STATES WILL
PRODUCE VFR CONDITIONS THROUGH THE TAF PERIOD. SOME LOWER VFR
CEILINGS ARE EXPECTED TOWARD THE END OF THE TAF PERIOD AT KJHW
WITH A CHANCE OF SOME SHOWERS.

OUTLOOK...
WEDNESDAY NIGHT...VFR/MVFR WITH SHOWERS LIKELY.
THURSDAY...VFR/MVFR IN CHANCE OF SHOWERS. SHOWERS LIKELY THURSDAY
NIGHT.
FRIDAY...VFR.
SATURDAY...VFR/CHANCE OF SHOWERS.

&&

.MARINE...
BRISK NORTHEAST WINDS OVER THE WEST THIRD OF LAKE ONTARIO WILL
VEER TO THE EAST AND SUBSIDE THIS EVENING. OTHERWISE MODERATE TO
FRESH EASTERLIES WILL BECOME SOUTHEAST OVER LAKE ONTARIO TONIGHT
WITH WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET. WINDS WILL BE
SOUTHERLY 10 TO 20 KNOTS WEDNESDAY NIGHT, BUT WITH THE COLD LAKE
WAVES AND WINDS OFF SHORE WAVES SHOULD REMAIN BELOW SMALL CRAFT
THRESHOLDS. AFTER THIS EVENING NO MARINE FLAGS ARE EXPECTED
THROUGH AT LEAST FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LOZ042.

&&

SYNOPSIS...APB
NEAR TERM...APB
SHORT TERM...APB
LONG TERM...THOMAS
AVIATION...APB/JJP
MARINE...APB
Hazardous weather outlook, Mar 24, 5:18 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT TUE MAR 24 2009

NYZ001>005-010>014-019>021-085-250930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
518 AM EDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED FIRE RISK TODAY. LITTLE OR NO RAINFALL DURING
THE PAST TEN DAYS HAS COMBINED WITH SUNSHINE TO DRY OUT DEAD GRASSES
AND WINTER BRUSH ACROSS THE REGION. LOW HUMIDITIES...BELOW 30
PERCENT...AND MODERATE EAST TO SOUTHEAST WINDS CAN BE EXPECTED
THIS AFTERNOON. THIS WILL RESULT IN AN INCREASING FIRE
HAZARD...WITH THE GREATEST THREAT ACROSS CENTRAL NEW YORK IN THE
EASTERN LAKE ONTARIO REGION. THE THREAT WILL DIMINISH TONIGHT WITH
LIGHTER WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-250930-
OSWEGO-JEFFERSON-LEWIS-
518 AM EDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED FIRE RISK TODAY. LITTLE OR NO RAINFALL DURING
THE PAST TEN DAYS HAS COMBINED WITH SUNSHINE TO DRY OUT DEAD GRASSES
AND WINTER BRUSH ACROSS THE REGION. LOW HUMIDITIES...BELOW 30
PERCENT...AND MODERATE NORTHEAST TO EAST WINDS CAN BE EXPECTED
THIS AFTERNOON. THIS WILL RESULT IN AN INCREASING FIRE
HAZARD...WITH THE GREATEST THREAT ACROSS CENTRAL NEW YORK IN THE
EASTERN LAKE ONTARIO REGION. THE THREAT WILL DIMINISH TONIGHT WITH
LIGHTER WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. THERE HAVE
ALREADY BEEN REPORTS OF A FEW BRUSH FIRES IN JEFFERSON AND LEWIS
COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-250930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
518 AM EDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-250930-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.